Electron. J. Differential Equations, Vol. 2016 (2016), No. 261, pp. 1-17.

Solutions to semilinear elliptic PDE's with biharmonic operator and singular potential

Mousomi Bhakta

We study the existence and nonexistence of positive solution to the problem
 \Delta^2u-\mu a(x)u=f(u)+\lambda b(x)\quad\text{in }\Omega,\cr
 u>0 \quad\text{in }\Omega,\cr
 u=0=\Delta u \quad\text{on }\partial\Omega,
where $\Omega$ is a smooth bounded domain in $\mathbb{R}^N$. We show the existence of a value $\lambda^*>0$ such that when $0<\lambda<\lambda^*$, there is a solution and when $\lambda>\lambda^*$ there is no solution in $W^{2,2}(\Omega)\cap W^{1,2}_0(\Omega)$. Moreover as $\lambda\uparrow\lambda^*$, the minimal positive solution converges to a solution. We also prove that there exists $\tilde{\lambda}^*<\infty$ with $\lambda^*\leq\tilde{\lambda}^*$, and for $\lambda>\tilde{\lambda}^*$, such that the above problem does not have solution even in the distributional sense/very weak sense, and there is a complete blow-up. Under an additional integrability condition on b, we establish the uniqueness of positive solution.

Submitted February 5, 2016. Published September 28, 2016.
Math Subject Classifications: 35B09, 35B25, 35B35, 35G30, 35J91.
Key Words: Semilinear biharmonic equation; singular potential; Navier boundary condition; existence; nonexistence; blow-up phenomenon; stability; uniqueness of extremal solution.

Show me the PDF file (312 KB), TEX file for this article.

Mousomi Bhakta
Department of Mathematics
Indian Institute of Science Education and Research
Dr. Homi Bhaba road
Pune-411008, India
email: mousomi@iiserpune.ac.in

Return to the EJDE web page